Hepatic infarction following percutaneous ethanol injection therapy for hepatocellular carcinoma

    loading  Checking for direct PDF access through Ovid

Abstract

We report on two patients who developed hepatic infarction after undergoing percutaneous ethanol injection therapy (PEIT) for hepatocellular carcinoma (HCC). In both cases, liver function parameters deteriorated immediately after the ethanol injection, and enhanced computed tomography images showed a wedge-shaped avascular low-density area due to hepatic infarction. In one patient, PEIT was performed for a nodule treated with transcatheter arterial infusion (TAI) using a suspension of styrene maleic acid neocarzinostatin (SMANCS) 4 weeks before. In the other patient, TAI with SMANCS had been carried out 14 months previously for a different nodule in the same segment where the nodule treated with PEIT was located. When PEIT is used for patients with HCC who have previously undergone TAI, especially with SMANCS, PEIT may induce hepatic infarction.

Related Topics

    loading  Loading Related Articles